Would 6 units of Botox in Frontalis Muscle cause this drastic eyebrow arch? Will it go away fast? It was a small amount (Photo)
Doctor Answers 7
Arched brows after Botox
Thank you for your question Ladythebug. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression such as the horizontal lines seen on the forehead when one raises the brows. To address such lines the frontalis muscle on the upper forehead is treated. This muscle is variable in shape and size from person to person. But for the most part it is a broad muscle that extends from one side of the forehead to the other side. If the central part of the muscle is treated with Botox, that part will relax and it will be difficult to raise the brows in the area of the central forehead. However if the outer parts of the muscle are not relaxed with Botox they will still be able to raise the corners of the brows as in this case. This is easily treated by placing a small amount of Botox (1-2 units) in the outer aspects of the forehead. Please consult with a doctor for specific recommendations. Good luck!
Small amounts of Botox can lead to spocking of brows
It is often requested to inject small amounts of Botox in forehead. "I don't want too much". This can actually be counterproductive. Too little Botox will relax some of the forehead but lead to hypermobility of the lateral fibers of teh frontalis muscle. The only correction is placing more Botox in the more lateral forehead. Doing nothing, this could last 6 weeks or more.
Botox Amount To Cause Arch
6 units isn't a lot for the forehead if the glabella (middle brow) wasn't treated. This can cause numbing of the muscle for up to 3-4 months. I suggest waiting 2 weeks to see the full affect and then deciding if you need to even out with more or if waiting 3-4 months would be best. Dr. Emer.
You might also like...
Six or 36?
Treating the frontalis with 6 units of Botox is appropriate as a dose; but it must actually be placed in the frontalis. The muscle in question in a great many individuals, actually has no muscle fibers in the middle of the forehead. Think of two fan shaped muscles extending in an arch from the middle of each eyebrow upward and arching to the side of your face towards the hairline. If the lateral fibers of each fan shape are not included, you can affect the shape of someone's brow.
The above title refers to the fact that most people treat the glabella (the area between the brows) as well as the frontalis. When you indicated that you only asked for a small amount of units in your frontalis, did you indeed only treat your frontalis; or was the glabella also treated, but not simply part of your question? If the glabella was also treated, then there are additional variables of dosing and placement that can contribute to the changes in your brow - particularly, the droop.
Lastly, if indeed you only received a total of 6 units throughout your forehead and glabella, you can expect it to last 1 to 2 months; especially if your activities involve long distance running or other heavy training.
Brow arch after Botox
The best person to answer your question is the "injector" who performed your treatment. I would strongly recommend that you seek such medical treatments from board certified dermatologist, occuloplastic, facial plastic or general plastic surgeon which will minimize undesirable outcome. With Botox and Fillers you are paying for the skill and experience of the treating doctor and not just what is in the syringe.
Eyebrow arch after Botox
Injecting only the central part of forehead (frontalis muscle) can result in an undesirable eyebrow arch, often called "Mr. Spock brow." The central part of the muscle has been relaxed but the lateral part of the muscle hasn't been treated. This problem is prevented by injecting adequately across the forehead with the initial treatment, but it can be corrected by injecting a few additional units of Botox over the lateral aspect of each brow.
In my opinion, typically 6 units is a very small dose. Botox can take up to 14 days to fully activate, so you should wait until 14 days, then revisit your injector for a follow-up. Depending on the exact area injected, it could cause a slight arch. Either way, Botox is temporary, so if you are not happy with the results, it should resolve.
Dr. Ryan Scannell
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.